MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381854
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E initial reporter facility name: third hospital.Investigation: lot analysis/dhr findings: the lot number was packaged on packaging line 11 from (b)(6) 2015.In process samples passed inspections for blister thickness, bad seal/cut/holes, seal transfer width, package leak test and packaging attributes throughout the packaging process per the control plan.Qn / sap database review: no.Reason: a review of the qn/sap database is not required for a s1 - o1 level a investigation per cpr ¿ (b)(4).Visual analysis: observations and testing: received 97 unused iag 18ga units from lot number 5300852.Visual/microscopic examination: a 58 units were partially open at one end.A 31 units were partially open at both ends.A 8 units were not open.The analysis of top web adhesive: the product characteristics require a minimum of 1/8¿ seal transfer.This characteristic was met.In addition the paper top web of the returned unit was analyzed under uv light.The glue used to seal the top and bottom webs is uv fluorescent.The analysis revealed an adequate of top web adhesive.The key variables that affect seal strength are: seal transfer/width and top web glue.Both of these variables were looked at during the investigation.Investigation samples(s) meet manufacturing specifications: yes; the returned units provided for evaluation for this incident met the manufacturing specification requirements.Conclusions: the defect of package damaged, as stated in the subject of the pir was confirmed with the returned units.Even though the packages came partially opened, all the processes characteristics that directly influence the seal strength are: seal transfer and top web glue, measured within specification.No anomalies were found.Did the evaluation confirm the customer's experience with the bd product? yes; the customer experienced was confirmed based on the evaluation that was performed on the returned units.Were we able to reproduce the customer's experience with the bd product? no; it was not necessary to achieve reproduction of the customer¿s experience, as the defect was confirmed.Was the device used for treatment or diagnosis? treatment.Root cause: relationship of device to the reported incident: indeterminate.Comment: the packaging operators are responsible to verify the seal transfer/width and that packages are ¿water leak tested¿ every hour.These attribute inspections are done to verify that the packages are sealed adequately prior to placing them within the dispenser.This is issue is currently being investigated by capa (b)(4).
 
Event or Problem Description
It was reported that the packages of the bd insyte¿ autoguard¿ shielded iv catheter were not sealed.There was no report of injury or medical intervention.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7088856
Report Number1710034-2017-00435
Device Sequence Number13624630
Product Code FOZ
UDI-Device Identifier00382903814541
UDI-Public00382903814541
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2018
Device Catalogue Number381854
Device Lot Number5300852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2017
Initial Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;